Find your diamond
Find your jewelry
shape
carat
color
clarity

Ocella-Birth Control

Status
Not open for further replies. Please create a new topic or request for this thread to be opened.

pichuchy21

Shiny_Rock
Joined
Apr 26, 2008
Messages
334
I am looking for some advice I have been taking the generic for Yasmin (ocella) for about 3 months now last month I felt so sick I had nausea, ear pains, headaches, and the worst stomach pains so I went to the doctor cause I thought I was sick. My primary care told me it might be a stomach bug. During my off week all my symptoms went away. I started a new pack on Sunday and I am starting to feel the same....super bad headaches, nausea, swollen feet, and a nervous stomach. Has anyone tried this generic brand and had these symptoms. I called my pharmacy and they said that if I didn't feel these symptoms while I was on the brand name Yasmin I shouldn't be having them with the generic.

I can't afford Yasmin which I loved because there is a 50$ co-pay so I am planning on going to the doctor to get a prescription for something else. SHould I go to the GYN or can my primary care doctor help me with this? Also my main thing with the pill is that I don't gain weight which I didn't with Yasmin and that my boobs don't hurt all month long cause the last pill I was on thats the reason I had to switch to Yasmin. The only bad thing with Yasmin is that I have no interest in sex, but I work around it. Any recommendations?

Thanks in advance.
 

Lauren8211

Super_Ideal_Rock
Joined
Apr 25, 2008
Messages
11,073
Date: 4/3/2009 12:01:17 AM
Author:pichuchy21
I am looking for some advice I have been taking the generic for Yasmin (ocella) for about 3 months now last month I felt so sick I had nausea, ear pains, headaches, and the worst stomach pains so I went to the doctor cause I thought I was sick. My primary care told me it might be a stomach bug. During my off week all my symptoms went away. I started a new pack on Sunday and I am starting to feel the same....super bad headaches, nausea, swollen feet, and a nervous stomach. Has anyone tried this generic brand and had these symptoms. I called my pharmacy and they said that if I didn''t feel these symptoms while I was on the brand name Yasmin I shouldn''t be having them with the generic.

I can''t afford Yasmin which I loved because there is a 50$ co-pay so I am planning on going to the doctor to get a prescription for something else. SHould I go to the GYN or can my primary care doctor help me with this? Also my main thing with the pill is that I don''t gain weight which I didn''t with Yasmin and that my boobs don''t hurt all month long cause the last pill I was on thats the reason I had to switch to Yasmin. The only bad thing with Yasmin is that I have no interest in sex, but I work around it. Any recommendations?

Thanks in advance.
Funny you bring this up.

I tried Yasmin a few weeks ago, and it gave me awful chest pains the first day I tried it. I tried the generic and am having a much better experience!

I''ve heard MANY women say that the generic and the brand treated them differently, you''re not alone in that.

I don''t know if this is a long shot, but perhaps if the doctor insists that you need the brand version, maybe there could be communication to your insurance company of the medical need for it, and maybe knock it down to a lower tier? I mean... MDs can mark a prescriptions "DAW" for a reason, so I''m assuming that generics are not always 100% absolutely-no-questions-asked identical.

I would go to your obgyn to discuss this. They''re usually more open to hearing about BCP complaints. If they have more experience with them, they may have heard complaints similar to yours and perhaps have an answer. I know the doctor''s favorite answer is "Well, it shouldn''t be the drug creating those side effects" Ok, yes, I''m making it up in my head.


Good luck, let us know how it goes!
 

AllieLuv83

Brilliant_Rock
Joined
Jan 22, 2007
Messages
1,453
I am taking Ocella and have not had any of those symptoms I do however, feel more emotional than I ever did on the generic for Ortho.
 

Hudson_Hawk

Super_Ideal_Rock
Joined
Nov 2, 2006
Messages
10,541
Your side effects are concerning. I definitely think you should tell your doctor about them. Regardless of what the costs are, your health should be your #1 priority. Putting up with horrific side effects because you don''t gain weight, your ta-tas aren''t sore, and it cheaper is just not an acceptable option in MHO. While your doctor can mark your RX as brand-only, I don''t think that will knock it into a lower copay catagory...
 

pichuchy21

Shiny_Rock
Joined
Apr 26, 2008
Messages
334
Thanks for all your replies. I have stopped taking this pill and have made an appt. with my gyn for Monday to get a prescription for something else. I gave this generic more than enough time for my body to get use to it, but for some reason I am not responding well to it. Trying to find a new pill is going to suck.
 

pichuchy21

Shiny_Rock
Joined
Apr 26, 2008
Messages
334
Date: 4/3/2009 8:34:52 AM
Author: elledizzy5

Date: 4/3/2009 12:01:17 AM
Author:pichuchy21
I am looking for some advice I have been taking the generic for Yasmin (ocella) for about 3 months now last month I felt so sick I had nausea, ear pains, headaches, and the worst stomach pains so I went to the doctor cause I thought I was sick. My primary care told me it might be a stomach bug. During my off week all my symptoms went away. I started a new pack on Sunday and I am starting to feel the same....super bad headaches, nausea, swollen feet, and a nervous stomach. Has anyone tried this generic brand and had these symptoms. I called my pharmacy and they said that if I didn''t feel these symptoms while I was on the brand name Yasmin I shouldn''t be having them with the generic.

I can''t afford Yasmin which I loved because there is a 50$ co-pay so I am planning on going to the doctor to get a prescription for something else. SHould I go to the GYN or can my primary care doctor help me with this? Also my main thing with the pill is that I don''t gain weight which I didn''t with Yasmin and that my boobs don''t hurt all month long cause the last pill I was on thats the reason I had to switch to Yasmin. The only bad thing with Yasmin is that I have no interest in sex, but I work around it. Any recommendations?

Thanks in advance.
Funny you bring this up.

I tried Yasmin a few weeks ago, and it gave me awful chest pains the first day I tried it. I tried the generic and am having a much better experience!

I''ve heard MANY women say that the generic and the brand treated them differently, you''re not alone in that.

I don''t know if this is a long shot, but perhaps if the doctor insists that you need the brand version, maybe there could be communication to your insurance company of the medical need for it, and maybe knock it down to a lower tier? I mean... MDs can mark a prescriptions ''DAW'' for a reason, so I''m assuming that generics are not always 100% absolutely-no-questions-asked identical.

I would go to your obgyn to discuss this. They''re usually more open to hearing about BCP complaints. If they have more experience with them, they may have heard complaints similar to yours and perhaps have an answer. I know the doctor''s favorite answer is ''Well, it shouldn''t be the drug creating those side effects'' Ok, yes, I''m making it up in my head.


Good luck, let us know how it goes!
Its funny how our bodies work....I did fine on the Yasmin and horrible on the generic and you had the opposite effect. One of my friends who is on the generic told me the same thing. Thanks for your reply.
 
Status
Not open for further replies. Please create a new topic or request for this thread to be opened.
Be a part of the community It's free, join today!
    Jewelry for Women in their 20s
    Jewelry for Women in their 20s
    Our Favorite Jewels from the 2021 Golden Globes
    Our Favorite Jewels from the 2021 Golden Globes
    Paris Hilton is Engaged
    Paris Hilton is Engaged

Need Something Special?

Get a quote from multiple trusted and vetted jewelers.

Holloway Cut Advisor



Diamond Eye Candy

Click to view full-size image.
Top